Numéro
J. Phys. I France
Volume 7, Numéro 10, October 1997
Page(s) 1181 - 1189
DOI https://doi.org/10.1051/jp1:1997115
J. Phys. I France 7 (1997) 1181-1189
DOI: 10.1051/jp1:1997115

Random Close Packings of Regular Polygons

Y. Limon Duparcmeur1, J.P. Troadec1 and A. Gervois2

1  Groupe Matière Condensée et Matériaux UMR CNRS 6626, Université de Rennes 1, 35042 Rennes Cedex, France
2  Service de Physique Théorique, Direction des Sciences de la Matière, CEA Saclay, 91191 Gif-sur-Yvette Cedex, France


(Received 13 December 1996, revised 21 April 1997, accepted 18 June 1997)

Abstract
We study by numerical simulation the progressive densification of assemblies of equal regular polygons (pentagons and heptagons). We follow the evolution of the packing fraction, of the coordination numbers and of the void space structure during the densification. At high packing fraction ( $C\sim 0.83$), ordered zones appear. This can be compared with what occurs in equal disc assemblies in which a Random Close Packing limit exists for a packing fraction $C\sim 0.83$ above which some local order is present.



© Les Editions de Physique 1997

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.